Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Fort Worth, TX
NWS Fort Worth, TX issued this special weather statement at May 10, 2021, 8:13 PM CDT for Erath County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- May 10, 2021, 8:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Fort Worth, TX
County Erath County, TX
The radar
The Dyess AFB radar (KDYX), 92 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WWUS84 KFWD 110113
SPSFWD
Special Weather Statement
National Weather Service Fort Worth TX
813 PM CDT Mon May 10 2021
TXZ130-110145-
Erath TX-
813 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH COUNTY UNTIL
845 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huckabay, or 15 miles northwest of Stephenville, moving northeast at
35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Huckabay around 820 PM CDT.
Morgan Mill around 840 PM CDT.
LAT...LON 3251 9847 3251 9807 3244 9803 3243 9803
3224 9841 3231 9848
TIME...MOT...LOC 0113Z 232DEG 30KT 3235 9843
$$
25What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at May 10, 3:39 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, May 10, 3:39 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 339 PM CDT Mon May 10 2021 ...New Long Term... .SHORT TERM... /Issued 1243 PM CDT Mon May 10 2021/ /Through Tuesday/ Broad upper-level cyclonic flow is now entrenched across virtually all of the CONUS, which has helped to push a strong, late-season cold front south to near the TX Gulf Coast. The 12Z RAOB from FWD shows steep lapse rates aloft, with MUCAPE near 2000 J/kg. Thunderstorms that developed earlier (and are still ongoing) are rooted around 850 mb, some of which have been able to tap into this impressive though elevated instability. A few thunderstorms became severe and even supercellular, with a few reports of hail to up 1.5" in diameter being received. Showers and thunderstorms will continue across parts of North TX this afternoon as the 850 mb cold front remains stretched across the region. These thunderstorms will shift south and east later this afternoon, impacting East TX. The combination of the continuing precipitation, dense cloud cover, and cold air advection will also keep high temperatures in the 60s for most of the region. To put this in perspective, the forecast highs for today are more in line with the normal lows for the second week of May. Despite this, the record low max of 57 F at DFW and 63 F at Waco have both already been topped, so while cool, not unprecedented. A brief break in precipitation is expected overnight tonight as upper-level heights rise slightly in the wake of the departing shortwave trough. Some patchy light drizzle and showers may continue, but heavy rain and thunderstorms are not generally expected until Tuesday morning. By Tuesday morning, the next embedded shortwave trough will approach the region, kicking off another round of precipitation which is expected to be much more widespread. Rain and thunderstorm chances will increase from west to east through the day. There is some uncertainty on how widespread and continuing precipitation will be, but almost everyone should see precipitation at some point in the day. The heaviest rainfall amounts are expected to be across southeastern portions of the FWD CWA near the surface front. Widespread rainfall accumulations of 2-4 inches will be possible in these areas. While heavy rainfall is not expected to be widespread enough to warrant a Flash Flood Watch, some localized flooding may be possible, as well as some minor river flooding within the Trinity and Neches basins. Godwin && .LONG TERM... /NEW/ /Tuesday night Through Next Weekend/ Another cold front arrives in late Tuesday afternoon and night period across the area, as a strong mid level impulse moves gradually to the south and east of the CWA through Wednesday morning. This will continue the highest rain chances across Central and East Texas, while continuing the well below normal and wet conditions. I did begin to undercut the NBM PoPs gradually after midnight and through Wednesday, as the CWA begins to experience gradually increasing mass subsidence aloft. I maintained lower thunderstorm possibilities versus actual PoPs, as enough MUCAPE and steep enough lapse rates linger to allow for some discharge potential above the cool near surface frontal layer. Though the potential for localized heavy rainfall and an isolated flood threat continue Tuesday evening, I expect the heavier convective rainfall to begin shifting toward the Texas Coast and the Lower Mississippi River Valley as we move into early Wednesday. Little diurnal range between low and high temperatures Wednesday are expected to continue as low level cold advection and expansive cloud cover keep temperatures from responding. Continuing cloud cover from weak isentropic low level ascent over the shallow frontal boundary and light northeast winds will likely keep things cool and moist Wednesday night. Decreasing clouds and increasing insolation on Thursday should allow for a gradual modification of the airmass and a warm up back into upper 60s to mid 70s on Thursday. This will be the transition day and likely the trickiest day to forecast temperatures, as temperatures could be warmer, or cooler if cloud cover decreases more or less than currently depicted in the forecast. Increasing ridging aloft across the Western U.S. and Rockies will bring a drier northwest flow regime across North and Central Texas by Friday. Shortwave ridging then takes hold for much of the weekend, before breaking down in response to a lead shortwave transiting the area well in advance of an organizing and strengthening trough over the Great Basin well to the west. At the surface, strengthening lee cyclogenesis across the Central High Plains will bring gusty southerly surface winds and moisture return back northward across the area moving into next weekend. This will also bring the humidity back northward, as well as more seasonable temperatures indicative of mid-May around here. Lows in the 60s and humid highs in the 80s will make their return. Though low convective chances increase late Saturday and into Sunday, it doesn't appear severe weather will be a major issue due to a strengthening elevated mixed layer/capping inversion across the area. The more established severe weather threat appears to be confined across West Texas and the Texas Panhandle in the vicinity of an established surface dryline, hotter temperatures likely in the 90s, and strong instability that correlate with increasingly divergent mid level flow over that area. Deterministic models want to cut off and deepen the energy across the Desert Southwest and Northwest Mexico early next week, while ensembles prefer a deep, but slow-moving open trough that brings off and on convective chances to the Southern Plains. As is usually the case with deep, southern latitude systems, finer details and and potential for more significant weather will likely iron themselves out with time. 05/ && .AVIATION... /Issued 1243 PM CDT Mon May 10 2021/ /18Z TAFs/ MVFR with occasional IFR continues this morning. CIGs should remain at low-end MVFR thru the rest of the day, with prevailing IFR likely by 04Z. SHRA will continue in the vicinity of all TAF sites through the next 24-30 hours, becoming more numerous after 12Z Tuesday. A few TS will also be possible, particularly during the morning and afternoon hours Tuesday. IFR will continue through much of Tuesday, with brief LIFR possible during the morning hours. Winds will remain from the NE at 8-12 KT, with gusty and erratic winds possible near stronger TS. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 57 63 57 67 56 / 60 90 60 30 10 Waco 59 68 59 67 56 / 60 90 70 40 10 Paris 54 60 54 65 51 / 70 90 60 20 10 Denton 55 62 55 66 53 / 50 90 50 30 10 McKinney 55 62 55 66 53 / 70 90 60 30 10 Dallas 58 64 57 68 56 / 60 90 60 30 10 Terrell 56 64 56 66 53 / 60 90 70 30 10 Corsicana 59 67 58 67 56 / 60 90 70 40 10 Temple 60 69 59 67 57 / 50 90 70 50 10 Mineral Wells 53 62 55 65 54 / 60 90 50 30 10 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, May 10, 5:50 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 550 PM CDT Mon May 10 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111215- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 550 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Thunderstorm chances will continue through tonight. A few strong to severe storms containing hail are possible, especially in North Texas this evening. Gusty storm outflow winds can't be ruled out across eastern Central Texas if storms develop near a stalled front. In addition, brief heavy rainfall may also result in minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorm chances will continue through Wednesday. While the overall severe weather threat will be low, localized heavy rainfall may lead to isolated instances of flash flooding across eastern Central Texas late Tuesday into Tuesday night. Mainstem rivers across this area may also experience enough run off for the potential for minor flooding in nearby farmland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 7:36 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
736 PM CDT Mon May 10 2021
TXZ119-110100-
Dallas TX-
736 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALLAS COUNTY UNTIL
800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm over
Duncanville, moving northeast at 20 mph.
Dime size hail will be possible with this storm.
This strong thunderstorm will be near...
Desoto around 750 PM CDT.
Cockrell Hill around 755 PM CDT.
LAT...LON 3284 9682 3260 9667 3254 9685 3255 9703
3256 9704 3270 9704
TIME...MOT...LOC 0035Z 244DEG 16KT 3263 9695
25Local storm report, May 10, 7:37 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
737 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 7 NNE ECTOR 33.67N 96.24W
05/10/2021 E1.50 INCH FANNIN TX EMERGENCY MNGR
&&Special weather statement, May 10, 7:38 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
738 PM CDT Mon May 10 2021
TXZ118-133-110115-
Tarrant TX-Johnson TX-
738 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON AND
SOUTHWESTERN TARRANT COUNTIES UNTIL 815 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm near
Godley, moving east at 30 mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
Crowley around 800 PM CDT.
Burleson around 805 PM CDT.
LAT...LON 3256 9758 3256 9755 3262 9755 3270 9731
3247 9726 3243 9749 3248 9762 3255 9762
TIME...MOT...LOC 0037Z 257DEG 25KT 3253 9755
25Local storm report, May 10, 7:50 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL PONDER 33.19N 97.29W
05/10/2021 M4.00 INCH DENTON TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 4 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Local storm report, May 10, 7:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM HAIL 2 NNW PONDER 33.21N 97.31W
05/10/2021 M3.00 INCH DENTON TX PUBLIC
SOCIAL MEDIA IMAGE OF MEASURED 3 INCH HAIL.
TIME ESTIMATED VIA RADAR.
&&Special weather statement, May 10, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
813 PM CDT Mon May 10 2021
TXZ130-110145-
Erath TX-
813 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ERATH COUNTY UNTIL
845 PM CDT...
At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huckabay, or 15 miles northwest of Stephenville, moving northeast at
35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Huckabay around 820 PM CDT.
Morgan Mill around 840 PM CDT.
LAT...LON 3251 9847 3251 9807 3244 9803 3243 9803
3224 9841 3231 9848
TIME...MOT...LOC 0113Z 232DEG 30KT 3235 9843
25The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 55 min |
| May 10, 7:19 PM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| May 10, 7:22 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| May 10, 7:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| May 10, 7:38 PM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| May 10, 8:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 10, 8:56 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Tarrant | 3 hr |
| May 10, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 63 min |
| May 10, 9:30 PM CDT | Special Weather Statement | FWD | Fannin | 45 min |
| May 10, 9:50 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 42 min |
| May 10, 10:11 PM CDT | Special Weather Statement | FWD | Fannin | 49 min |
| May 10, 10:26 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 61 min |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Dallas, Denton | 37 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt | 46 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 57 hr |
| May 10, 11:32 PM CDT | Special Weather Statement | FWD | Kaufman | 43 min |
| May 11, 12:42 AM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| May 11, 12:51 AM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 11, 1:10 AM CDT | Special Weather Statement | FWD | Van Zandt | 50 min |
| May 11, 3:20 AM CDT | Flash Flood Watch | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more | 15 hr |
| May 11, 11:12 AM CDT | Special Weather Statement | FWD | Cherokee | 18 min |
| May 11, 12:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| May 11, 12:48 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 11, 1:42 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 11, 1:52 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| May 11, 2:02 PM CDT | Special Weather Statement | FWD | Leon | 28 min |
| May 11, 2:09 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| May 11, 2:30 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 28 min |
| May 11, 2:37 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 11, 3:01 PM CDT | Special Weather Statement | FWD | Anderson | 29 min |
| May 11, 3:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| May 11, 3:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 11, 4:04 PM CDT | River Flood Warning | FWD | Dallas | 40 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.